morning after pill

Morning After Pill

Description

The morning-after pill is a high-dose combination of the female hormones estrogen and progestin. This form of contraception should only be used in an emergency situation for a woman who has had unprotected intercourse or in the case where the chosen contraception has failed. Do not take any abnormal doses of birth control medication without consulting a physician! The morning-after pill slows the speed at which the egg travels through the fallopian tube and changes the uterine lining so that the egg cannot attach itself to the uteral wall. The uteral lining sloughs off, either taking the egg with it or making the uterus inhospitable to implantation.

Effectiveness

The overall effectiveness of the morning-after pill is 75%. Women who become pregnant despite taking the pill have a higher risk of harming the fetus, and many doctors recommend a therapeutic abortion. Ask a doctor for details about this potential concern.

Directions

The morning-after pill must be taken within 72 hours of having unprotected intercourse. However, for maximum effectiveness it should be taken within the first 12-24 hours. Normally, you are given two pills to take immediately and two more to be taken 12 hours later. If you experience vomiting within 2 hours of taking the pills, then two more pills should be taken. It may be a good idea to take an anti-nausea drug such as Gravol. Please consult with your physician about taking the morning-after pill. If you do not have your period in the next three weeks be sure to have a pregnancy test.

Drawbacks

These high dosages may disrupt the menstrual cycle and cause extremely uncomfortable side effects. The morning-after pill is an unpleasant experience to say the least. Many women who take the pill experience severe stomach upset, nausea and vomiting. Women who have taken the pill have described it as similar to having a really bad stomach flu that can last from 4-48 hours. If the combination of hormones does not prevent pregnancy, they may harm the fetus, and you should consider the possibility of having to have an abortion should the method fail.

really sick

Me and the guy I've been seeing had a misunderstanding about birth control. Took the plan b pill about 48 hours after. That was about a week ago. My head hurts so bad it feels like its going to explode. I'm super dizzy. I'm so tired all the time I sleep constantly can't keep my eyes open. Extreme mood swings. Nauses but super hungry. Light random spotting over the last couple days.And today snells made me want to vomit. Is this all the pill? Or something more serious? Help!

Samiraye

It's not really ment to be

It's not really ment to be used like a "contraceptive". it makes you vomit and it makes you feel sick. it wasn't designed to be taken all the time whenever you have sex you know. didn't the writer point that out?
You still need something you can use consistently, but the morning after thing was supposed to be used incase you get pregnant and if it's not too late that you need an abortion.

help

im on birth control and im nearing the end of my pack which means the last 4 pills, i believe, will just be there to regulate my period. the day before im suppose to get my period im having sex. should i take the morning after pill to ensure i wont get pregnant? we dont use condoms.

Anonymous (not verified)
what

to the person who said they started their period the day they started the pill, why would you still take the pill if you have your period? the pill is supposed to stop pregnancy, and if you got your period, obviously your not pregnant. your period is probably abnormal because you took the pill, thats all. if your period continues for more than 14 days, talk to your doctor about it .. but you shouldnt be taking the pill if you have your period

Anonymous (not verified)
morning pill

Where can you get the morning after pill?

Anonymous (not verified)
Morning after pill

I started my period the day I started the morning after pill! But my question is I've had my period for 9 days so far, and normally my period only lasts 5 or 6 days. So therefore is this normal? Also, is it normal to still have back pains, and nausea?

Thank you

Why would you take the pill

Why would you take the pill if you got your period? That means you are not pregnant...

Log in or register to post comments